Advertisement

The Local Index Formula in Noncommutative Geometry

  • Walter D. van SuijlekomEmail author
Chapter
  • 1.5k Downloads
Part of the Mathematical Physics Studies book series (MPST)

Abstract

In this chapter we present a proof of the Connes–Moscovici index formula, expressing the index of a (twisted) operator \(D\) in a spectral triple \((\mathcal {A},\mathcal {H},D)\) by a local formula. First, we illustrate the contents of this chapter in the context of two examples in the odd and even case: the index on the circle and on the torus.

Keywords

Zeta Function Dirac Operator Fredholm Operator Differential Calculus Index Formula 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

References

  1. 1.
    Connes, A., Moscovici, H.: The local index formula in noncommutative geometry. Geom. Funct. Anal. 5, 174–243 (1995)CrossRefzbMATHMathSciNetGoogle Scholar
  2. 2.
    Higson, N.: The residue index theorem of Connes and Moscovici. In: Surveys in Noncommutative Geometry, Clay Math Proceedings, vol. 6, pp. 71–126. American Mathematical Society Providence, RI, (2006)Google Scholar
  3. 3.
    Carey, A.L., Phillips, J., Rennie, A., Sukochev, F.A.: The local index formula in semifinite von Neumann algebras I. Spectral Flow. Adv. Math. 202, 451–516 (2006)Google Scholar
  4. 4.
    Carey, A.L., Phillips, J., Rennie, A., Sukochev, F.A.: The local index formula in semifinite von Neumann algebras II. Even Case. Adv. Math. 202, 517–554 (2006)Google Scholar
  5. 5.
    Carey, A.L., Phillips, J., Rennie, A., Sukochev, F.A.: The Chern character of semifinite spectral triples. J. Noncommut. Geom. 2, 141–193 (2008)CrossRefzbMATHMathSciNetGoogle Scholar
  6. 6.
    Pedersen, G.K.: Analysis Now. Springer, New York (1989)CrossRefzbMATHGoogle Scholar
  7. 7.
    Connes, A.: Noncommutative differential geometry. Publ. Math. IHES 39, 257–360 (1985)MathSciNetGoogle Scholar
  8. 8.
    Loring, TA.: The torus and noncommutative topology. ProQuest LLC, Ann Arbor, MI. Ph.D. Thesis. University of California, Berkeley (1986)Google Scholar
  9. 9.
    Rieffel, M.A.: \(C^{*}\)-algebras associated with irrational rotations. Pacific J. Math. 93, 415–429 (1981)CrossRefzbMATHMathSciNetGoogle Scholar
  10. 10.
    Epstein, P.: Zur Theorie allgemeiner Zetafunctionen. Math. Ann. 56, 615–644 (1903)CrossRefzbMATHMathSciNetGoogle Scholar
  11. 11.
    Connes, A.: Noncommutative Geometry. Academic Press, San Diego (1994)zbMATHGoogle Scholar
  12. 12.
    Gracia-Bondía, J.M., Várilly, J.C., Figueroa, H.: Elements of Noncommutative Geometry. Birkhäuser, Boston (2001)CrossRefzbMATHGoogle Scholar
  13. 13.
    Khalkhali, M.: Basic Noncommutative Geometry. EMS Series of Lectures in Mathematics. European Mathematical Society (EMS), Zürich, (2009)Google Scholar
  14. 14.
    Loday, J.-L.: Cyclic Homology, Grundlehren der Mathematischen Wissenschaften. Springer, Berlin (1992)Google Scholar
  15. 15.
    McKean Jr, H.P., Singer, I.M.: Curvature and the eigenvalues of the Laplacian. J. Differ. Geom. 1, 43–69 (1967)zbMATHMathSciNetGoogle Scholar
  16. 16.
    Atiyah, M.F., Singer, I.M.: The index of elliptic operators. I. Ann. Math. 87, 484–530 (1968)CrossRefzbMATHMathSciNetGoogle Scholar
  17. 17.
    Atiyah, M.F., Singer, I.M.: The index of elliptic operators III. Ann. Math. 87, 546–604 (1968)CrossRefzbMATHMathSciNetGoogle Scholar
  18. 18.
    Berline, N., Getzler, E., Vergne, M.: Heat Kernels and Dirac Operators. Springer, Berlin (1992)CrossRefzbMATHGoogle Scholar
  19. 19.
    Getzler, E.: Pseudodifferential operators on supermanifolds and the Atiyah-Singer index theorem. Commun. Math. Phys. 92, 163–178 (1983)ADSCrossRefzbMATHMathSciNetGoogle Scholar
  20. 20.
    Getzler, E.: A short proof of the local Atiyah-Singer index theorem. Topology 25, 111–117 (1986)CrossRefzbMATHMathSciNetGoogle Scholar
  21. 21.
    Getzler, E.: The odd Chern character in cyclic homology and spectral flow. Topology 32, 489–507 (1993)CrossRefzbMATHMathSciNetGoogle Scholar
  22. 22.
    Block, J., Fox, J.: Asymptotic pseudodifferential operators and index theory. Geometric and topological invariants of elliptic operators (Brunswick, ME, 1988). Contemp. Math. 105, 1–32 (1990) American Mathematical Society Providence, RIGoogle Scholar
  23. 23.
    Ponge, R.: A new short proof of the local index formula and some of its applications. Commun. Math. Phys. 241, 215–234 (2003)ADSCrossRefzbMATHMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2015

Authors and Affiliations

  1. 1.IMAPPRadboud University NijmegenNijmegenThe Netherlands

Personalised recommendations